Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 7, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Mar 16, 2008, 3:07 AM MST. It took effect at Mar 16, 2008, 10:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2008, 3:07 AM MST (10:07 UTC)
- In effect from
- Mar 16, 2008, 10:00 AM MST
- Expired
- Mar 16, 2008, 5:18 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 161007 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 307 AM MST SUN MAR 16 2008 ...ANOTHER WINDY DAY ACROSS COCHISE COUNTY... .A STRONG AND COLD PACIFIC STORM SYSTEM WILL AFFECT SOUTHERN ARIZONA TODAY AND MONDAY. THIS SYSTEM WILL INITIALLY BRING YET ANOTHER DAY OF STRONG AND GUSTY WINDS TO THE EXTREME SOUTHEAST CORNER OF ARIZONA. THIS DISTURBANCE WILL THEN BRING SIGNIFICANTLY COOLER TEMPERATURES AND A CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW SHOWERS BEGINNING THIS AFTERNOON...PERSISTING INTO MONDAY. AZZ035-170100- /O.NEW.KTWC.WI.Y.0007.080316T1700Z-080317T0100Z/ COCHISE COUNTY- 307 AM MST SUN MAR 16 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. AN APPROACHING STRONG AND COLD PACIFIC STORM SYSTEM WILL AFFECT SOUTHERN ARIZONA TODAY AND MONDAY. THIS SYSTEM WILL BRING STRONG AND GUSTY SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH TO COCHISE COUNTY THIS MORNING...AND PERSIST INTO THE AFTERNOON HOURS. THESE WINDS WILL RESULT IN AREAS OF BLOWING DUST...ESPECIALLY ALONG INTERSTATE 10 NEAR THE WILLCOX PLAYA AND IN THE SAN SIMON VALLEY...WHERE VISIBILITIES COULD BE RESTRICTED TO BELOW A MILE AT TIMES. A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS TRAVELING THROUGH COCHISE COUNTY ARE URGED TO EXERCISE CAUTION ON THE ROADWAYS TODAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
2 follow-up statements
000 WWUS75 KTWC 161939 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1239 PM MST SUN MAR 16 2008 AZZ035-170100- /O.CON.KTWC.WI.Y.0007.000000T0000Z-080317T0100Z/ COCHISE COUNTY- 1239 PM MST SUN MAR 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. AN APPROACHING PACIFIC STORM SYSTEM WILL BRING SUSTAINED WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH TO COCHISE COUNTY THE REST OF THIS AFTERNOON. THESE WINDS WILL RESULT IN AREAS OF BLOWING DUST... ESPECIALLY ALONG INTERSTATE 10 NEAR THE WILLCOX PLAYA AND IN THE SAN SIMON VALLEY...WHERE VISIBILITIES COULD BE RESTRICTED TO BELOW A MILE AT TIMES. THE WINDS ARE EXPECTED TO DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS TRAVELING THROUGH COCHISE COUNTY ARE URGED TO EXERCISE CAUTION ON THE ROADWAYS TODAY. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
000 WWUS75 KTWC 170018 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 518 PM MST SUN MAR 16 2008 AZZ035-170130- /O.CAN.KTWC.WI.Y.0007.000000T0000Z-080317T0100Z/ COCHISE COUNTY- 518 PM MST SUN MAR 16 2008 ...WIND ADVISORY IS CANCELLED... WIND SPEEDS HAVE DIMINISHED TO SPEEDS GENERALLY LESS THAN 25 MPH THIS EVENING. THEREFORE THE WIND ADVISORY IS CANCELLED. THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 16, 2:35 AM MST, 32 minutes earlier.
Area forecast discussion, Mar 16, 2:35 AM MST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
235 AM MST SUN MAR 16 2008
.SYNOPSIS...A STRONG AND COLD PACIFIC LOW PRESSURE SYSTEM WILL
AFFECT SOUTHERN ARIZONA TODAY AND MONDAY. THIS SYSTEM WILL BRING A
CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW SHOWERS AS WELL AS COLDER
TEMPERATURES. DRY AND MUCH WARMER BY THE MIDDLE OF NEXT WEEK AS
WESTERLY FLOW ALOFT OCCURS.
&&
.DISCUSSION...WELL THE STORM SYSTEM WE HAVE BEEN ADVERTISING FOR THE
PAST 3-5 DAYS IS CLOSING IN ON ARIZONA THIS MORNING. WATER VAPOR
IMAGERY SHOWED THE UPPER TROUGH EXTENDING FROM SOUTHERN NEVADA SW
INTO SOUTHERN CALIFORNIA. LOW LEVEL MOISTURE HAS STARTED INTO
WESTERN AND NORTHERN ARIZONA THIS MORNING AND WILL CONTINUE EAST
TODAY. FAIRLY IMPRESSIVE DYNAMICS WITH THIS SYSTEM BUT MOISTURE
SUPPLY IS LIMITED. VERY TIGHT PRESSURE GRADIENT WILL LEAD TO SOME
STRONG WINDS IN COCHISE COUNTY...THUS WILL HOIST A WIND ADVISORY
STARTING LATER THIS MORNING THROUGH EARLY EVENING HOURS. SHOWER
ACTIVITY WILL START IN THE WEST LATER THIS MORNING AND THEN START TO
SPREAD EAST WITH COVERAGE BEING SCATTERED. COLD TEMPERATURES ALOFT
WILL HELP DESTABILIZE THE ATMOSPHERE FOR A SLIGHT CHANCE OF
THUNDERSTORMS. ALREADY HAVE SEEN A FEW STRIKES NEAR SAN DIEGO.
DAYTIME TEMPERATURES WILL BE SIGNIFICANTLY COOLER THAN THE PAST WEEK
WITH MOST LOCATION ALREADY RECORDING THERE HIGH FOR TODAY.
COLDEST PART OF TROUGH AXIS SWINGS THROUGH TONIGHT WHICH WILL LOWER
THE SNOW LEVEL TO THE VALLEY FLOOR...ESPECIALLY EAST AND SOUTH OF
TUCSON OVERNIGHT. NOT EXPECTING A WHOLE LOT...MAYBE AN INCH AT BEST
WITH THE MOUNTAINS IN THE 2 TO 5 INCH RANGE.
ON MONDAY...TROUGH AXIS CONTINUES TO MOVE EAST BUT ATMOSPHERE STILL
UNSTABLE FOR THE THREAT OF SHOWERS AND A FEW THUNDERSTORMS TO
DEVELOP.
REMAINDER OF THE FORECAST WILL BE DRY UNDER A WARMING TREND.
&&
.AVIATION...CLOUDS WILL INCREASE AROUND DAYBREAK SUN WITH DECKS
LOWERING TO 8-10K FT AGL LATE SUN AFTERNOON AS A STRONG LOW PRESSURE
SYSTEM APPROACHES THE AREA. ISOLD SHRA DEVELOPING DAYBREAK THEN
BECOMING SCT SHRA/TSRA THIS AFTERNOON AND TONIGHT. SWLY SURFACE
WINDS BECOMING 12-22 KTS AREAWIDE AND HIGHER SPEEDS/GUSTS ERN
SECTIONS SUN. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY TODAY FROM 10 AM TO
6 PM FOR COCHISE COUNTY (AZZ035)
WEATHER.GOV/TUCSONHazardous weather outlook, Mar 15, 7:32 PM MST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 732 PM MST SAT MAR 15 2008 AZZ019-030-033>035-161200- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 732 PM MST SAT MAR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TONIGHT WIND SPEEDS ACROSS THE AREA HAVE DECREASED TO BELOW RED FLAG CRITERIA SINCE SUNSET THIS EVENING. RELATIVE HUMIDITY VALUES WILL ALSO CONTINUE TO RECOVER THIS EVENING FROM LOW READINGS OF BELOW 15 PERCENT THIS AFTERNOON. THUS...DUE TO IMPROVING HUMIDITY LEVELS AND WIND SPEEDS...THE RED FLAG WARNING HAS BEEN CANCELLED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG AND COLD WEATHER SYSTEM WILL MOVE INTO SOUTHERN ARIZONA SUNDAY AND MONDAY. THIS SYSTEM WILL BRING MUCH COLDER TEMPERATURES IN ADDITION TO A CHANCE OF RAIN AND EVEN SOME SNOW SHOWERS FOR EASTERN VALLEY LOCATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 4:05 PM MST | Snow Advisory | TWC | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.